Forgot to take the contraceptive pill

Patient

Q: I am taking the contraceptive pill and i have forgotten to take it for 4 days. I remembered today so i took them all, i am just worried on what could happen.

Doctor

A:   If more than 3 doses are missed, you need to stop taking the old cycle pills and start a new cycle of pills. Also you may need you use additional birth control method (condoms) till upto the last 7 days of the pill. It is common to experience periods within the month. It is unlikely that taking 4 pills would harm you, however if you have nausea, vomiting or abdominal pain, contact your health-care provider immediately.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews